Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 169, NWS Tallahassee, FL

June 22, 2014Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2014, 4:49 PM EDT for Lowndes County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2014, 4:49 PM EDT (20:49 UTC)
Expired
Jun 22, 2014, 5:15 PM EDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 35 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:00 PM EDTTSTM WND DMGLake Park, GAROOF BLOWN OFF OF A BUSINESS ONTO CARS IN THE PARKING LOT IN LAKE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1376 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WUUS52 KTAE 222049
SVRTAE
GAC185-222130-
/O.NEW.KTAE.SV.W.0169.140622T2049Z-140622T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 530 PM EDT

* AT 443 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF I-75 AT EXIT 16...OR NEAR NANKIN...AND MOVING EAST AT
  20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KINDERLOU...CLYATTVILLE...VALDOSTA REGIONAL AIRPORT...I-75 AT EXIT
  11...I-75 AT EXIT 5...DASHER...TWIN LAKES AND LAKE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3079 8313 3063 8313 3062 8314 3063 8327
      3064 8332 3064 8336 3066 8337 3070 8345
      3075 8348 3077 8345 3079 8346 3081 8344
      3082 8310
TIME...MOT...LOC 2049Z 273DEG 18KT 3072 8338

$$

42-DVD
1 follow-up statement
888 
WWUS52 KTAE 222115
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT SUN JUN 22 2014

GAC185-222126-
/O.CAN.KTAE.SV.W.0169.000000T0000Z-140622T2130Z/
LOWNDES GA-
515 PM EDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOWNDES COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.

LAT...LON 3079 8313 3063 8313 3062 8314 3063 8327
      3064 8332 3064 8336 3066 8337 3070 8345
      3075 8348 3077 8345 3079 8346 3081 8344
      3082 8310
TIME...MOT...LOC 2116Z 273DEG 18KT 3071 8322

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 22, 3:37 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT Sun Jun 22 2014

.Near Term [Through Tonight]...

Expect a decent coverage of summer time pulse convection this
afternoon across the area. A few strong to severe storms cannot be
ruled out through this evening given expected SBCAPE values around
3000 j/kg with the best chance across the big bend where the most
destabilization is expected. Convection will begin to diminish after
sunset.

.Short Term [Monday Through Tuesday Night]...

Monday's weather pattern will be quite similar to this afternoon,
with broad, weak troughing across the Southeast. At the surface,
the seabreeze fronts and a weak front across central Georgia and
Alabama will drive convection locally. Expect the highest PoP
coverage where convection from the seabreeze and synoptic front
merge across north-central Florida and south-central Georgia well
into the afternoon. On Tuesday, there may be a bit more synoptic
forcing across the entire Tri-State region as models indicate an
MCV exiting the northeast Gulf. This will likely enhance the
seabreeze fronts and yield a more widespread scattering of storms
away from the seabreezes. Afternoon highs will be in the lower to
middle 90s for most locations.

.Long Term [Wednesday Through Sunday]...

Much of the same for the extended range forecast as the local area
will likely remain sandwiched between an upper ridge and upper
trough, with only weak synoptic forcing. Most afternoons will be
dominated by seabreeze convection. Rain chances will remain near
average with high temperatures in the middle to upper 90s.

&&

.Aviation...
[Through 18Z Monday]

Scattered to numerous showers and thunderstorms are expected from
this afternoon through this evening with convection rapidly
diminishing after sunset. Winds will be light outside of
convection. VFR conditions are expected to prevail outside of
convection.

&&

.Marine...

Relatively light winds and low seas will prevail for the next
several days under the influence of surface high pressure.

&&

.Fire Weather...

No red flag concerns are forecast through the upcoming work week.

&&

.Hydrology...

Rainfall totals for the next 5-7 days will range from 1 to 2 inches
across the area. With all rivers below bank full stage, this
rainfall is not expected to cause significant rises on area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   73  93  72  94  71 /  40  50  30  50  20
Panama City   77  88  75  87  76 /  40  30  20  40  20
Dothan        72  92  71  91  71 /  40  40  30  40  20
Albany        73  93  71  92  71 /  40  40  40  50  30
Valdosta      71  95  71  96  71 /  40  60  40  60  40
Cross City    73  91  71  91  71 /  40  40  30  40  20
Apalachicola  76  87  74  87  76 /  40  30  20  40  20

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...DVD
MARINE...HARRIGAN
FIRE WEATHER...DVD
HYDROLOGY...BOLDEN

In the hours before

Local storm report, Jun 22, 3:58 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     PANAMA CITY AIRPORT     30.34N 85.80W
06/22/2014                   BAY                FL   BROADCAST MEDIA

            POWER POLE AND LINES DOWN ON 15TH STREET.

&&

WESTON
Local storm report, Jun 22, 4:11 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 N MONTICELLO          30.60N 83.87W
06/22/2014                   JEFFERSON          FL   911 CALL CENTER

            TREES DOWN ON POWER LINES ON HIGHWAY 19 N AT BARNES ROAD.

&&

WESTON
Local storm report, Jun 22, 4:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     LAKELAND                31.04N 83.07W
06/22/2014                   LANIER             GA   911 CALL CENTER

            MULTIPLE TREES DOWN

&&

WESTON
Local storm report, Jun 22, 4:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 W DAWSON              31.77N 84.53W
06/22/2014                   TERRELL            GA   911 CALL CENTER

            TREES DOWN ON GEORGIA HIGHWAY 50 AND MELTON MILL ROAD.

&&

CAMP
Local storm report, Jun 22, 4:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND DMG     3 NNE DASHER            30.79N 83.19W
06/22/2014                   LOWNDES            GA   911 CALL CENTER

            SEVERAL TREES DOWN AND SOME POWER LINES. ROOF BLOWN OFF
            MOBILE HOME AND BLOWN ACROSS A STREET.

&&

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:55 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes65 min
Jun 22, 3:59 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Randolph, Terrell46 min
Jun 22, 5:10 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Dougherty, Irwin, Tift and 2 more65 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.